Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 24, 2009, 9:26 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2009, 9:26 PM CDT (02:26 UTC)
- Expired
- May 25, 2009, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:24 PM CDT | FLASH FLOOD | 3 W Dyersburg, TN | FLOODING REPORTED COUNTYWIDE BY DYER COUNTY SHERIFFS OFFICE. DYER COUNTY EMERGENCY MANAGER ALSO REPORTS FLOODING ALL ALONG HIGHWAY 104 INCLUDING FLOODED HOMES IN THE FINLEY COMMUNITY. |
| May 25, 12:00 AM CDT | FLASH FLOOD | Alamo, TN | MANY ROADS FLOODED IN CROCKETT COUNTY NEAR ALAMO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 250226
FFWMEG
TNC033-045-053-075-097-250530-
/O.NEW.KMEG.FF.W.0061.090525T0226Z-090525T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CDT SUN MAY 24 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1230 AM CDT
* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS 4 TO 6
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE UNIONVILLE...HELOISE AND BRADLEYTOWN. THIS WARNING ALSO
INCLUDES CHISHOLM LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3617 8950 3578 8890 3568 8902 3569 8907
3547 8908 3546 8935 3588 8971 3589 8964
3599 8971 3608 8967 3613 8959 3615 8959
3619 8955
$$1 follow-up statement
000
WGUS74 KMEG 250439
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1139 PM CDT SUN MAY 24 2009
TNC075-097-250449-
/O.CAN.KMEG.FF.W.0061.000000T0000Z-090525T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE TN-HAYWOOD TN-
1139 PM CDT SUN MAY 24 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HAYWOOD AND EASTERN
LAUDERDALE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3617 8950 3578 8890 3568 8903 3569 8907
3583 8918 3609 8965 3613 8959 3615 8959
3619 8955
$$
TNC033-045-053-250530-
/O.CON.KMEG.FF.W.0061.000000T0000Z-090525T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROCKETT TN-GIBSON TN-DYER TN-
1139 PM CDT SUN MAY 24 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
DYER...SOUTHWESTERN GIBSON AND CROCKETT COUNTIES...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 6 HOURS
DOPPLER RADAR ESTIMATES THAT 5 TO 7 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BRADLEYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3617 8950 3578 8890 3568 8903 3569 8907
3583 8918 3609 8965 3613 8959 3615 8959
3619 8955
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 24, 8:09 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 24, 8:09 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 809 PM CDT SUN MAY 24 2009 .DISCUSSION... UPDATE FOR THE AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 329 PM CDT SUN MAY 24 2009/ DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO SWIRL AROUND A TROPICAL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER EAST CENTRAL ARKANSAS. THESE SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EVENING HOURS AS THIS LOW PRESSURE SYSTEM VERY SLOWLY MOVES OFF TO THE WEST. CONTINUED WITH HIGH POPS FOR THIS EVENING AS THE SURFACE LOW WILL BE NEARBY ALONG WITH ABUNDANT MOISTURE REMAINING OVER THE AREA. SURFACE LOW WILL BE SITUATED ACROSS CENTRAL ARKANSAS ON MONDAY AS THE MIDSOUTH REMAINS IN A MOIST AND UNSTABLE ATMOSPHERE. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH THE BEST CHANCES ACROSS NORTHWEST PORTIONS OF THE FORECAST AREA. CONVECTION SHOULD DIE OFF MONDAY NIGHT ESPECIALLY AFTER MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE MIDSOUTH TUESDAY AND WEDNESDAY AS MAINLY DIURNAL CONVECTION CAN BE EXPECTED OVER THE AREA. HIGH TEMPERATURES WILL BE NEAR SEASONAL NORMALS WITH HIGHS IN THE LOW TO MID 80S. NIGHTS WILL GENERALLY BE WARM AND MUGGY WITH LOWS NEAR 70 DEGREES. THE ABOVE MENTIONED SURFACE LOW WILL FINALLY CLEAR THE REGION AS A COLD FRONT APPROACHES THE MIDSOUTH WEDNESDAY NIGHT. AN UPPER LEVEL TROUGH WILL ACCOMPANY THIS COLD FRONT HELPING TO PUSH THIS FRONT THROUGH MOST OF THE FORECAST AREA BY THURSDAY. THERE WILL BE AN INCREASE IN SHOWERS AND THUNDERSTORMS ON THURSDAY ALONG THE FRONT BEFORE HIGH PRESSURE IS ABLE TO MOVE INTO THE AREA THURSDAY NIGHT/FRIDAY. BOTH THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT IN KEEPING NEXT WEEKEND DRY AS HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY AND GREAT LAKES AREA. TEMPERATURES WILL BE SEASONABLE WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE 60S DURING THIS TIME FRAME. KNS && .AVIATION... 00Z TAF CYCLE SHOWERS AND OCCASIONAL THUNDERSTORMS POSSIBLE OVERNIGHT WITH DIFFICULTIES IN TIMING AT ANY PARTICULAR TAF LOCATION. WHERE IT DOES RAIN...IT WILL BE HEAVY AT TIMES REDUCING VSBYS. OTHERWISE IFR AND MVFR CEILINGS AND VIS THROUGH AT LEAST 14Z BEFORE CONDITIONS IMPROVE. MORE SCATTERED THUNDERSTORMS BY AFTERNOON A DEFINITE POSSIBILITY. AC && .PRELIMINARY POINT TEMPS/POPS... MEM 69 81 69 84 / 70 80 50 60 MKL 68 80 68 83 / 70 80 40 60 JBR 67 80 67 83 / 90 90 60 60 TUP 68 82 68 84 / 50 70 30 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 24, 5:10 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 510 PM CDT SUN MAY 24 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-260015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 510 PM CDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW ISOLATED SEVERE THUNDERSTORMS WITH STRONG WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THIS EVENING OVER THE MID SOUTH. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. HEAVY DOWNPOURS AND LOCALIZED FLOODING...FREQUENT LIGHTNING...GUSTY WINDS UP TO 50 MPH...AND PEA SIZE HAIL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE OR FLASH FLOODING TO THE MEMPHIS NATIONAL WEATHER SERVICE. JLH
In the hours before
Local storm report, May 24, 7:20 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0525 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
OBION RIVER BRIDGE. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
0625 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
OF CHIC
0657 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
FLOODED BETWEEN JONESBORO AND BROOKLAND
0710 PM FUNNEL CLOUD 6 SE WALDENBURG 35.50N 90.86W
05/24/2009 POINSETT AR FIRE DEPT/RESCUE
LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
WALDENBURG AND SOUTH OF HIGHWAY 14
&&
MRMLocal storm report, May 24, 8:04 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0525 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
OBION RIVER BRIDGE. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
0625 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
OF CHIC
0657 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
FLOODED BETWEEN JONESBORO AND BROOKLAND
0710 PM FUNNEL CLOUD 6 SE WALDENBURG 35.50N 90.86W
05/24/2009 POINSETT AR FIRE DEPT/RESCUE
LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
WALDENBURG AND SOUTH OF HIGHWAY 14
0750 PM FLASH FLOOD N JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
ON COUNTY ROAD 785 AN SUV FLIPPED OVER IN DEEP WATER AT
710 PM. THREE PEOPLE IN VEHICLE. ONE CONFIRMED DEAD
REPORTED AS OF THIS TIME.
0750 PM FLASH FLOOD N BROOKLAND 35.90N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.
&&
MRMLocal storm report, May 24, 8:18 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0525 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
OBION RIVER BRIDGE. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
0625 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
OF CHIC
0657 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
FLOODED BETWEEN JONESBORO AND BROOKLAND
0710 PM FUNNEL CLOUD 6 SE WALDENBURG 35.50N 90.86W
05/24/2009 POINSETT AR FIRE DEPT/RESCUE
LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
WALDENBURG AND SOUTH OF HIGHWAY 14
0750 PM FLASH FLOOD N JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
*** 1 FATAL *** ON COUNTY ROAD 785 AN SUV FLIPPED OVER IN
DEEP WATER AT 710 PM. THREE PEOPLE IN VEHICLE. ONE
CONFIRMED DEAD REPORTED AS OF THIS TIME.
0750 PM FLASH FLOOD N BROOKLAND 35.90N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.
0807 PM TORNADO FRIENDSHIP 35.91N 89.24W
05/24/2009 CROCKETT TN EMERGENCY MNGR
TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
AND SEVERAL TREES WERE DESTROYED
&&
MRMLocal storm report, May 24, 9:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD N BROOKLAND 35.90N 90.58W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
*** 1 FATAL *** ON COUNTY ROAD 785 AN SUV FLIPPED OVER IN
DEEP WATER AT 710 PM. THREE PEOPLE IN VEHICLE. ONE
CONFIRMED DEAD REPORTED AS OF THIS TIME.
&&
MRMSpecial weather statement, May 24, 9:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 913 PM CDT SUN MAY 24 2009 TNZ020-051-250245- CROCKETT TN-GIBSON TN- 913 PM CDT SUN MAY 24 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF ALAMO AT 912 PM CDT...MOVING NORTHWEST AT 15 MPH. THIS STORM IS SHOWING SIGNS OF STRENGTHENING ROTATION AND WILL CONTINUE TO BE MONITORED FOR A POSSIBLE TORNADO WARNING IF ROTATION STRENGTHENS FURTHER. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROCKETT AND GIBSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 945 PM CDT.
Local storm report, May 24, 9:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0525 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
OBION RIVER BRIDGE. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
0625 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
OF CHIC
0657 PM FLASH FLOOD 3 N BROOKLAND 35.94N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
FLOODED BETWEEN JONESBORO AND BROOKLAND
0710 PM FUNNEL CLOUD 6 SE WALDENBURG 35.50N 90.86W
05/24/2009 POINSETT AR FIRE DEPT/RESCUE
LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
WALDENBURG AND SOUTH OF HIGHWAY 14
0750 PM FLASH FLOOD 3 NW BROOKLAND 35.93N 90.62W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
*** 1 FATAL *** ON HIGHWAY 785 APPROX 1 MILE SOUTH OF
GREENE COUNTY LINE AN SUV FLIPPED OVER IN DEEP WATER AT
710 PM CDT. THREE PEOPLE IN VEHICLE. ONE CONFIRMED DEAD
REPORTED AS OF THIS TIME 750 PM CDT.
0750 PM FLASH FLOOD N BROOKLAND 35.90N 90.58W
05/24/2009 CRAIGHEAD AR TRAINED SPOTTER
COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.
0807 PM TORNADO FRIENDSHIP 35.91N 89.24W
05/24/2009 CROCKETT TN EMERGENCY MNGR
TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
AND SEVERAL TREES WERE DESTROYED
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:12 PM CDT | Tornado Warning | MEG | Crockett, Dyer | 48 min |
| May 24, 9:49 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 23 hr |
| May 24, 10:06 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Haywood, Madison | 2 hr |
| May 24, 10:52 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Lake, Obion | 3 hr |
| May 25, 12:59 PM CDT | Areal Flood Advisory | MEG | Shelby | 2 hr |
| May 25, 6:40 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 18 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.